Digestive Disorders / Gastroenterology Expert Forum
Constipation and 3 undissolved pills in stool
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Constipation and 3 undissolved pills in stool

I suffer from constipation despite eating balanced meals with fiber, drinking 8 cups of water a day, exercising 3 - 4 times a wk.  I have been on antidepressant meds for 11 yrs and on adderal for 1 year. (I am on zoloft 100mg tablet qday and 20 mg tab of adderal qday).   My boyfriend has adderal ER capsules.  This past week I started using his instead of my adderal tablets.  However my bowel movements this week have been very small every other day after taking 2 Super Cleanse tablets by Nature's Secret.  This Super Cleanse containg Calcium (as carbonate)70mg and then proprietary blend of Cascara Sagrada, fennel, ginger, licorice, irish moss, slippery elm, cayenne, lactobacillus acidophillus, barberry, shattered cell wall chlorella, marshmallow, red rasberry leaf and triphala 621mg.  
This week I may have 2 or 1 hard small quarter size balls the every other day.  So tonight I gave myself a colonic.  For some reason I decided to look at my stool.  And to my suprise I found 3 undissolved adderal tablets which I must have taken over a week ago.  The pills even had all the markings from before I had digested them.  This concerns me.
I do not abuse laxatives but go through periods where I need to use them more than at other times.   I take a multi vitamin at night.  I tend to be anemic since I was 19 years old.  I was anemic 7 months ago.  So I took 2 multivitamins at night for several months and had my labs rechecked.  My iron level and hct where low but within the normal range after taking 2 multivitamins and increasing my protein intake.  My b vitamin levels were not checked and I wonder if I suffer from B vitamin deficiency or malabsorption.  
I also have suffered from rosacea for 15 years.  Any advice on what I should do?  I am 37 years old.  I would like to take care of this before it becomes something bigger.  Any ideas on whats happening with my health?
Tags: Colon
Related Discussions
233190_tn?1278553401
You can be tested for various forms of malabsorption.  A stool test can be done for analysis, and blood tests to exclude celiac disease.

Anatomical disease can be evaluated with a colonoscopy, and this is the next test that should be recommended.  

If the tests continue to be negative, more specialized tests can be done.  This can include colonic motility testing as well as an endorectal ultrasound.  

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
www.kevinmd.com
1 Comment
Blank
Avatar_f_tn
A related discussion, undissolved pills in stool was started.
Blank
Avatar_n_tn
A related discussion, avoiding seeds was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank